MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM MIT CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM MIT CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX431T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 system with control reservoir (part # fx431t) and a shuntassistant 15 (part # fv250t) (ref.Mdr id 3004721439-2021-00136) were implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be have a blockage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Although requested, additional information has not been made available.Explantation: (b)(6) 2021 the same event: medwatch # 3004721439-2021-00136.
 
Additional Manufacturer Narrative
Investigation: description of product upon receipt: the valve was received together with rm 3885_1 (#med watch 3004721439-2021-00136).Submersed in an unidentified liquid in the provided returnkit.The following products were submitted for return: - progav 2.0 with control reservoir.- peritoneal catheter.- shuntassistant (rm 3885_1 - #med watch 3004721439-2021-00136).Visual inspection: the following observations were made during the visual inspection: - clearly particles in the delivery liquid and some deposits within the reservoir; - particles in the delivery liquid - deposits within the reservoir.Permeability test: the test showed that the progav 2.0 with control reservoir is permeable.Blood and some particles were flushed out during the test.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 1.03 cmh2o.This is within the specified tolerance of 2 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valve, no visible deposits were found in the progav 2.0.Results: based on our investigation results, we cannot identify a malfunction in the valve.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.No functional deviations were detected.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
Additional information: height: 177 cm, weight: (b)(6).The same event: medwatch#3004721439-2021-00136.

Brand Name
PROGAV 2.0 SYSTEM MIT CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11848753
Report Number3004721439-2021-00135
Device Sequence Number3792226
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberFX431T
Device Catalogue NumberFX431T
Device Lot Number20048607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight62